Institute of Tropical Medicine Antwerp
Foundation of Public Utility

A 68-year old male presenting with rhabdomyolysis-associated acute kidney injury following concomitant use of elvitegravir/cobicistat/emtricitabine/tenofovir disoproxil fumarate and pravastatin/fenofibrate: a case report

DSpace/Manakin Repository

Show simple item record

dc.contributor.author Suttels, V.
dc.contributor.author Florence, E.
dc.contributor.author Leys, J.
dc.contributor.author Vekemans, M.
dc.contributor.author Van den Ende, J.
dc.contributor.author Vlieghe, E.
dc.contributor.author Kenyon, C.
dc.date.accessioned 2016-02-18T12:48:26Z
dc.date.available 2016-02-18T12:48:26Z
dc.date.issued 2015
dc.identifier.issn 1752-1947
dc.identifier.doi http://dx.doi.org/10.1186/s13256-015-0671-z
dc.identifier.other ITG-C2A
dc.identifier.other ITG-C4A
dc.identifier.other ITG-C5A
dc.identifier.other ITG-C6A
dc.identifier.other ITG-CLA
dc.identifier.other DCS
dc.identifier.other U-STDCLI
dc.identifier.other U-TROPIC
dc.identifier.other U-UZA
dc.identifier.other U-STINF
dc.identifier.other DOI
dc.identifier.other URL
dc.identifier.other FTA
dc.identifier.other OAJ
dc.identifier.other Abstract
dc.identifier.other UPD60
dc.identifier.uri http://hdl.handle.net/10390/8672
dc.description.abstract INTRODUCTION: We present what we believe to be the first case in the literature of rhabdomyolysis-induced renal failure caused by a probable drug interaction between elvitegravir/cobicistat/emtricitabine/tenofovir disoproxil fumarate (EVG/COBI/FTC/TDF) and pravastatin/fenofibrate. CASE PRESENTATION: A 68-year old Caucasian man presented with progressive pain in both legs two weeks after commencing treatment with EVG/COBI/FTC/TDF. He was found to have biochemical evidence of rhabdomyolysis and acute renal failure. CONCLUSION: We emphasize the need for post marketing surveillance of adverse effects of new products. Pharmacokinetic studies are necessary to investigate the levels of pravastatin in patients taking COBI and fenofibrate with and without other comorbidities. Meanwhile, we suggest that creatine kinase levels should be monitored and patients advised to report myalgias when using concomitant EVG/COBI/FTC/TDF and pravastatin/fenofibrate. This case serves as an important reminder to use estimated glomerular filtration rates rather than serum creatinine levels when choosing new medications. If potentially nephrotoxic combinations are started in patients with borderline estimated glomerular filtration rates, it may be prudent to check these filtration rates more frequently than usual. In patients with reduced estimated glomerular filtration rates, potentially nephrotoxic combinations should be avoided wherever possible. en_US
dc.language English en_US
dc.subject Viral diseases en_US
dc.subject HIV-1 en_US
dc.subject AIDS en_US
dc.subject HAART en_US
dc.subject Treatment regimen en_US
dc.subject Antiretrovirals en_US
dc.subject Elvitegravir en_US
dc.subject Cobicistat en_US
dc.subject Emtricitabine en_US
dc.subject Tenofovir en_US
dc.subject Disoproxil en_US
dc.subject Fumarate en_US
dc.subject Adverse effects en_US
dc.subject Kidneys en_US
dc.subject Rhabdomyolysis en_US
dc.subject Pharmacokinetics en_US
dc.subject Glomerulus en_US
dc.subject Filtration en_US
dc.subject Belgium en_US
dc.subject Europe, West en_US
dc.title A 68-year old male presenting with rhabdomyolysis-associated acute kidney injury following concomitant use of elvitegravir/cobicistat/emtricitabine/tenofovir disoproxil fumarate and pravastatin/fenofibrate: a case report en_US
dc.type Article-E en_US
dc.citation.issue 190 en_US
dc.citation.jtitle Journal of Medical Case Reports en_US
dc.citation.volume 9 en_US
dc.citation.pages 1-4 en_US
dc.identifier.pmid http://www.ncbi.nlm.nih.gov/pubmed/26347243
dc.identifier.url http://www.jmedicalcasereports.com/content/9/1/190
dc.citation.jabbreviation J Med Case Rep en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record